MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 22X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 22X1-1/2 RB; PISTON SYRINGE
Catalog Number 305272
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that syringe integra 3ml w/ndl 22x1-1/2 rb needle collapsed.This occurred on 3 occasions.The following information was provided by the initial reporter: material no: 305272, batch no: unknown.It was reported that the needle collapsed inside the syringe.Verbatim: consumer reported while injecting testosterone with one syringe the needle "collapsed" inside the syringe.Consumer reported while placing air into vial of testosterone with 2 other syringes the needle collapsed into the syringe.Informed consumer of the function of this retracting syringe.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-06-02.H6: investigation summary: one loose 3ml integra syringe with needle (p/n 305272) was received with an opened blisterpak.The batch number and expiration date were not legible, it is unclear if this occurred from product handling or the manufacturing process.The graphics on the top web of the package were confirmed to be in production between august 2009 and december 2013.The syringe had been activated but the needle was still present inside the shield and there was no indication that the steel cutter had punctured the seal on the needle to initiate needle retraction.Please note this product was expired since at least december 2018 as indicated by the age of the graphics revision on the package and bd does not make claims about the performance or efficacy of expired products.H3 other text : see h10.
 
Event or Problem Description
It was reported that syringe integra 3ml w/ndl 22x1-1/2 rb needle collapsed.This occurred on 3 occasions.The following information was provided by the initial reporter: material no: 305272 batch no: unknown.It was reported that the needle collapsed inside the syringe.Verbatim: consumer reported while injecting testosterone with one syringe the needle "collapsed" inside the syringe.Consumer reported while placing air into vial of testosterone with 2 other syringes the needle collapsed into the syringe.Informed consumer of the function of this retracting syringe.
 
Additional Manufacturer Narrative
H6: investigation summary.Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
SYRINGE INTEGRA 3ML W/NDL 22X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11680431
Report Number1213809-2021-00240
Device Sequence Number4157687
Product Code MEG
UDI-Device Identifier00382903052721
UDI-Public00382903052721
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305272
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer05/07/2021
06/11/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date05/24/2021
06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1